Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 40, NWS Milwaukee, WI

July 24, 2009Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 24, 2009, 5:48 PM CDT for Lafayette County, Wisconsin. It was in force for 72 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2009, 5:48 PM CDT (22:48 UTC)
Expired
Jul 24, 2009, 7:00 PM CDT
In force
72 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Lafayette County, WI

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:20 PM CDTHAIL 2.75Benton, WIBASEBALL SIZE HAIL REPORTED IN THE SOUTHWEST PART OF LAFAYETTE COUNTY IN THE BENTON AREA WITH THE SECOND STORM THAT MOVED THROUGH. REPORTS OF HAIL DAMAGE TO CROPS...VEHICLES...AND BUILDINGS WERE ALSO RECEIVED FROM BOTH ROUNDS OF STORMS. THOUSANDS OF ACRES OF C
Jul 24, 6:32 PM CDTTORNADO1 Ne New Diggings, WITORNADO TRACKED FROM 1.8 NE NEW DIGGINGS TO 3.6 S SHULLSBURG. PATH LENGTH WAS ABOUT 7.5 MILES. PATH WIDTH WAS ABOUT 75 YARDS. NEAR THE BEGINNING OF THE TRACK...A SMALL METAL SHED WAS DESTROYED WITH SOME NEARBY TREE LIMB DAMAGE. THE TORNADO THEN CAUSED SPORADIC
Jul 24, 6:36 PM CDTHAIL 11 E Benton, WI
Jul 24, 6:40 PM CDTTSTM WND DMG3 S Shullsburg, WIROOF DAMAGE REPORTED ON HOME NEAR BLACKHAWK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 5:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 242248
SVRMKX
WIC065-250015-
/O.NEW.KMKX.SV.W.0040.090724T2248Z-090725T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
548 PM CDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 715 PM CDT

* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED 15 MILES WEST OF BELMONT...OR 8 MILES NORTHWEST OF
  PLATTEVILLE...AND WAS MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENTON BY 635 PM CDT...
  3 MILES SOUTHWEST OF SHULLSBURG BY 645 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4281 9042 4281 9035 4250 8987 4251 9043
TIME...MOT...LOC 2247Z 314DEG 20KT 4277 9061

$$

WOOD
3 follow-up statements
000 
WWUS53 KMKX 242259
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
559 PM CDT FRI JUL 24 2009

WIC065-250015-
/O.CON.KMKX.SV.W.0040.000000T0000Z-090725T0015Z/
LAFAYETTE WI-
559 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WESTERN LAFAYETTE COUNTY...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 7 MILES SOUTHWEST OF PLATTE MOUNDS...OR NEAR
PLATTEVILLE...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTON BY 620 PM CDT...
LEAD MINE BY 625 PM CDT...
NEW DIGGINGS BY 630 PM CDT...
SHULLSBURG BY 635 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA...AND DOPPLER 
RADAR INDICATES SOME WEAK ROTATION WITH THE STORM. IF A TORNADO IS 
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL AND STRONG 
WINDS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4281 9042 4281 9035 4250 8987 4251 9043
TIME...MOT...LOC 2258Z 314DEG 23KT 4269 9051

$$

LAMERS
000 
WWUS53 KMKX 242350
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
650 PM CDT FRI JUL 24 2009

WIC065-250015-
/O.CON.KMKX.SV.W.0040.000000T0000Z-090725T0015Z/
LAFAYETTE WI-
650 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN LAFAYETTE COUNTY...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR NEW DIGGINGS...OR 11 MILES NORTHEAST OF GALENA...MOVING 
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF LEAD MINE BY 655 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4262 9042 4263 9010 4251 8998 4251 9043
TIME...MOT...LOC 2350Z 313DEG 17KT 4252 9027

$$

LAMERS
000 
WWUS53 KMKX 250000
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
700 PM CDT FRI JUL 24 2009

WIC065-250009-
/O.CAN.KMKX.SV.W.0040.000000T0000Z-090725T0015Z/
LAFAYETTE WI-
700 PM CDT FRI JUL 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA INTO NORTHERN ILLINOIS. IF YOU RECEIVED ANY HAIL OR WIND DAMAGE 
IN SOUTHWEST LAFAYETTE COUNTY...REPORT IT TO THE NATIONAL WEATHER 
SERVICE.

LAT...LON 4262 9042 4263 9010 4251 8998 4251 9043
TIME...MOT...LOC 2359Z 313DEG 17KT 4249 9023

$$

LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:15 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 24, 3:15 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT FRI JUL 24 2009

.SHORT TERM /TONIGHT THROUGH MONDAY/...
IMMEDIATE FOCUS LIES ON THUNDERSTORM THREAT FOR THE REMAINDER OF THE
AFTERNOON INTO THIS EVENING.  SCATTERED CONVECTION HAS DEVELOPED
JUST TO THE NORTH OF SEVERE THUNDERSTORM CURRENTLY JUST WEST OF
KDBQ.  THINKING CONVECTION IS A RESULT OF INCREASING MID LEVEL WARM
AIR ADVECTION AND THETA-E ADVECTION...WHICH SPREADS ACROSS SOUTH
CENTRAL WISCONSIN THROUGH EARLY EVENING.  MID LEVEL LAPSE RATES IN
THE TRI-STATE AREA HAVE INCREASED TO 7-7.5 DEGREES SO ATMOSPHERE
RECUPERATING RAPIDLY DESPITE RECENT CONVECTION.  MUCAPE IN THIS AREA
AROUND 1000 J/KG WITH SURGE OF MID 60 DEGREE DEWPOINTS.  BULK WIND
SHEAR HAS INCREASED TO 50 KTS IN THIS AREA AS WELL.  DESPITE JUST
BEING REMOVED FROM SPC SLIGHT RISK...COULD STILL SEE SOME LARGE HAIL
AND DAMAGING WIND INTO THIS EVENING WITH BEST POTENTIAL IN THE
WESTERN CWA AS DEPICTED BY LATEST WRF4G MESOMODEL.  PWAT VALUES
INCREASE TO AROUND 1.5 INCHES AHEAD OF APPROACHING SURFACE FRONT
WHICH MOVES THROUGH DURING THE EVENING.  SYNOPTICALLY...AREA OF
UPPER LEVEL DIVERGENCE ASSOCIATED WITH NOSE OF 300MB JET.  WIND
PROFILER NETWORK AND WATER VAPOR IMAGERY SHOW POTENT SHORT WAVE
TROUGH UPSTREAM OVER SRN MN...SO STILL THINKING SHOWERS AND
THUNDERSTORMS WILL BE LIKELY ACROSS CWA THIS EVENING...DIMINISHING
RAPIDLY FROM LATE EVENING THRU 09Z.

POTENT SHORT WAVE TROUGH ROTATES AROUND UPPER LOW SETTLING OVER
GREAT LAKES ON SATURDAY.  STEEP LAPSE RATES AND LINGERING LOW LEVEL
MOISTURE SHOULD PRODUCE AT LEAST SCATTERED SHOWERS.  WEAK ELEVATED
INSTABILITY SO WL CONTINUE TO MENTION ISO THUNDER.  SECONDARY WEAKER
SHORT WAVE ON SUNDAY ROTATES AROUND DEPARTING LOW SO WL CONTINUE
SMALL THREAT.  MORE POTENT SHORT WAVE TROUGH ROTATES THROUGH LATER
MONDAY AND MONDAY NIGHT.  SLIGHT DELAY IN TROUGH ARRIVAL...HOWEVER
LOW LEVEL WARM AIR ADVECTION SPREADS IN MONDAY MORNING SO WL
CONTINUE LOW POPS THROUGH MONDAY...WITH BETTER THREAT MONDAY
EVENING.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED GUIDANCE IN REASONABLE AGREEMENT ON BRINGING COLD FRONT AND
STRONGER UPPER LEVEL SHORT WAVE ACROSS WISCONSIN IN THE MONDAY
AFTERNOON INTO TUESDAY TIME FRAME.  GFS LIKELY OVERDOING AMOUNT OF
LOW LEVEL MOISTURE AVAILABLE BUT BEST THREAT FOR MORE WIDESPREAD
CONVECTION AT THIS TIME...AFTER TONIGHT.  LATEST GFS AND HI RES
ECMWF SHOWING SOME FLATTENING OF PERSISTENT LONG WAVE TROFFING
ACROSS UPPER MIDWEST INTO SRN CANADA POST CDFNT NEXT TUE THROUGH
THU.  12Z GFS SHOWING STRONG SHORT WAVE AFFECTING SRN WI ON
WED...BUT MEDIUM RANGE ENSEMBLE POPS HAS POPS LESS THAN 20 PERCENT.
MORE STOCK PLACED IN MREF DUE TO FAIR TO GOOD AGREEMENT IN ENSEMBLE
MEMBERS.  HI RES AND CANADIAN IN AGREEMENT ON DRIER WEATHER FROM TUE
NIGHT INTO THU SO PER COORDINATION WITH NEIGHBORING OFFICES...HAVE
REMOVED POPS FOR MOST OF THIS PERIOD.

STRONGER SHORT WAVE TROUGH AMPLIFIES UPSTREAM TROFFING ACROSS NORTH
CENTRAL CONUS LATER NEXT WEEK WITH THREAT FOR CONVECTION RETURNING
BY THU NIGHT/FRIDAY.  TEMPERATURES THROUGH THE END OF THE WEEK LOOK
TO CONTINUE BELOW NORMAL FOR LATE JULY.

GFS 5 DAY 500MB ANOMALIES SHOW LITTLE CHANGE TO THE OVERALL PATTERN
INTO THE FIRST WEEK OF AUGUST...WITH LARGE POSITIVE ANOMOLY
PERSISTING ACROSS WRN CANADA INTO PAC NW...WITH DOWNSTREAM LONG WAVE
TROFFING ACROSS CENTRAL CANADA INTO GTLAKES.

&&

.AVIATION...STILL EXPECT A ROUND OF THUNDERSTORMS TO CROSS SOUTHERN
WISCONSIN THIS EVENING WITH APPROACHING LOW PRESSURE CENTER AND
ASSOCIATED FRONTAL BOUNDARIES. POTENTIAL FOR SEVERE WEATHER WITH
THESE STORMS.  OVERALL EXPECT VFR CONDITIONS BUT IFR CONDITIONS
POSSIBLE IN AND AROUND STRONGER THUNDERSTORMS. COLD FRONT EXPECTED
TO MOVE THROUGH BTWN 06Z AND 12Z WITH WINDS SHIFTING TO THE
NORTHWEST BEHIND THE FRONT. POSSIBLE THUNDERSTORM DEVELOPMENT ONCE
AGAIN TOMORROW AFTERNOON BUT LEFT OUT OF TAFS FOR NOW WITH ONLY
CHANCE POPS.

&&

.MARINE...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT AHEAD OF COLD FRONT
MOVING THROUGH. THUNDERSTORM CHANCES ALSO INCREASE THIS EVENING WITH
SOME SEVERE THUNDERSTORMS POSSIBLE.  WINDS INCREASE OUT OF THE
NORTHWEST SATURDAY AFTERNOON BUT AT THIS TIME EXPECT TO REMAIN BELOW
SMALL CRAFT LEVELS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...MBK
AVIATION/MARINE...PZ
Hazardous weather outlook, Jul 24, 3:30 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT FRI JUL 24 2009

WIZ046-047-051-052-056>060-062>072-251030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
330 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS SOUTHERN WISCONSIN.
ISOLATED SEVERE ACTIVITY IS POSSIBLE...ESPECIALLY SOUTHWEST OF A
WISCONSIN DELLS...TO MADISON...TO BELOIT LINE...HOWEVER MOST STORMS
SHOULD STAY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FROM THE
WEEKEND INTO EARLY NEXT WEEK AS RELATIVELY COLD AIR WILL BE
PRESENT IN THE UPPER ATMOSPHERE MAKING FOR UNSTABLE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

LMZ643>646-251030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING.  THESE STORMS
SHOULD STAY BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FROM THE
WEEKEND INTO THE EARLY NEXT WEEK AS RELATIVELY COLD AIR WILL BE
PRESENT IN THE UPPER ATMOSPHERE MAKING FOR UNSTABLE CONDITIONS.

WWW.WEATHER.GOV/MKX

ZABEL

In the hours before

Local storm report, Jul 24, 5:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
515 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             2 N BELMONT             42.77N 90.33W
07/24/2009  E0.25 INCH       LAFAYETTE          WI   TRAINED SPOTTER

            ESTIMATED 30-40 MPH WINDS...RADAR INDICATES HAIL CORE
            ACTUALLY PASSED TO THE SOUTH OF BELMONT

&&

FRANKS
Local storm report, Jul 24, 5:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
525 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             3 NW LEAD MINE          42.60N 90.39W
07/24/2009  E1.25 INCH       LAFAYETTE          WI   LAW ENFORCEMENT

&&

FRANKS
Local storm report, Jul 24, 5:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FUNNEL CLOUD     5 NW SHULLSBURG         42.62N 90.30W
07/24/2009                   LAFAYETTE          WI   PUBLIC

&&

FRANKS
Local storm report, Jul 24, 5:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
539 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 SW BELMONT            42.72N 90.36W
07/24/2009  E1.50 INCH       LAFAYETTE          WI   LAW ENFORCEMENT

            HAIL SWATH FROM SOUTWEST OF BELMONT TO SCHULLSBURG
            AREA...HAIL SIZE RANGING FROM 1.25 TO 1.5...HAIL
            BEGINNING AROUND 5 PM AND LASTING UNTIL AT LEAST 530 PM

&&

FRANKS
Local storm report, Jul 24, 5:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             SHULLSBURG              42.57N 90.23W
07/24/2009  E1.00 INCH       LAFAYETTE          WI   TRAINED SPOTTER

            BRANCHES REPORTED DOWN IN THE AREA AROUND THE SAME TIME.

&&

FRANKS
Local storm report, Jul 24, 5:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
543 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     4 NW SHULLSBURG         42.61N 90.29W
07/24/2009                   LAFAYETTE          WI   LAW ENFORCEMENT

            SHED BLOWN DOWN ON COUNTY HWY Q BETWEEN BELMONT AND
            SCHULLSBURG

&&

FRANKS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:28 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette92 min
Jul 24, 6:01 PM CDTFlash Flood WarningMKXLafayette3 hr
Jul 24, 6:10 PM CDTTornado WarningMKXLafayette38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.